Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 19, 2019, 1:10 AM CDT for 5 counties in Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2019, 1:10 AM CDT (06:10 UTC)
- Expired
- Sep 19, 2019, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 87 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 1:10 AM CDT | FLASH FLOOD | Beaumont, TX | WATER IN A HOME ON BRISTOL AND COLLEGE STREET. |
| Sep 19, 1:18 AM CDT | FLASH FLOOD | Vidor, TX | MAIN STREET/FARM TO MARKET ROAD 105 IMPASSABLE. ALSO REPORTED WATER IN A FEW HOMES IN VIDOR. |
| Sep 19, 3:30 AM CDT | FLASH FLOOD | Vidor, TX | PUBLIC REPORTS SEVERAL HOMES FLOODED AND WATER RESCUES TAKING PLACE IN THE CITY OF VIDOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WGUS54 KLCH 190610
FFWLCH
TXC199-241-245-351-361-190915-
/O.NEW.KLCH.FF.W.0086.190919T0610Z-190919T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
110 AM CDT Thu Sep 19 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jefferson County in southeastern Texas...
Southwestern Newton County in southeastern Texas...
Southern Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 415 AM CDT.
* At 108 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. 5 to 10
inches of rain have fallen. Flash flooding is occurring.
* Some locations that will experience flooding include...
Beaumont, Lumberton, Vidor, Silsbee, Sour Lake, Nome, Deweyville,
Evadale, Mauriceville, Bevil Oaks, China, Rose City, Pine Forest,
Lakeview, Weiss Bluff, Gist, Hartburg, Forest Heights and Devils
Pocket.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3046 9377 3036 9375 3033 9376 3030 9374
3016 9371 2993 9444 3011 9445 3011 9459
3013 9461 3021 9463
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 12:45 AM CDT, 25 minutes earlier.
Area forecast discussion, Sep 19, 12:45 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1245 AM CDT Thu Sep 19 2019
.DISCUSSION...
For the 09/19/19 0600 UTC TAF package.
&&
.AVIATION...
VFR is expected to prevail at KAEX and the Acadiana terminals.
More problematic weather farther west in association with
convection/rain wrapping across SE TX and SW LA into the nearly
stalled center of TD Imelda located to the W of KLFK. Heaviest
activity during the overnight period is expected to continue
affecting KBPT, with IFR amid heavy rain and thunderstorms. Mainly
prevailing VFR amid light rain at KLCH. Evolution beyond the
overnight period is a bit more uncertain, but for this forecast
went with MVFR CIGS/VSBYS and steady rain at both locations for
the morning, improving to VFR CIGS with MVFR VSBYS and rain.
13
&&
.PREV DISCUSSION... /issued 1055 PM CDT Wed Sep 18 2019/
DISCUSSION...
No big changes made to the forecast, except to increase rainfall
amounts a bit across east Texas the rest of the night based on
observational data and latest hi-res guidance. TD Imelda has moved
very little since this afternoon, with convergent bands of
convection continuing to wrap around the center across SE TX. Most
vigorous convection at this time currently over Central Jefferson
County, with IR cloud tops of -80C in a persistent E-W oriented
band. Additional development a little farther to the north over
Liberty County starting to set up a cell training event across
northern Jefferson and southern Hardin. This activity curls
northward across western Orange County and through the length of
Jasper/Newton Counties. Radar estimates along with observations
from Jefferson County indicate hourly rates of 3 to 5 inches are
possible in the heaviest convection, and that a wide swath of 3 to
6 inches has fallen over the past 6 hours, with pockets of 7 to 9
inches. An additional 5 to 10 inches is possible across parts of
east Texas, with 2 to 6 possible farther east into Southwest LA.
There is also a tornado risk with the more robust convective
cells, as we have monitored several tonight that exhibited
rotation.
13
PREV DISCUSSION... /issued 748 PM CDT Wed Sep 18 2019/
AVIATION...Tropical Depression Imelda lingering over east Texas
will maintain an active weather pattern. Bulk of convection at
this time associated with feature remains over lower southeast
Texas and carrying most robust TAF for the BPT terminal overnight
for rounds of heavy showers and possibly a thunderstorm or two.
Activity is expected to ease further east with rains arriving at
LCH after midnight and carrying -RA prevailing. Maintaining VCSH
at all other terminals overnight and Thursday morning then
transitioning to a PROB30 for the afternoon.
PREV DISCUSSION... /issued 347 PM CDT Wed Sep 18 2019/
DISCUSSION...The center of Imelda continues to slowly move north
across San Jacinto and Polk Counties in Southeast Texas. Moisture
will continue to stream inland around the circulation through
tonight and Thursday. As typical with tropical systems,
convection has been on the decline through this afternoon, however
rain is expected to amplify late tonight into Thursday morning.
As evident with the satellite, Imelda continues to good outflow
across the east half, if not across 3/4 of the system. This will
allow for night time convection to re-fire and no reason for a
reduction of the FF watch or a downplay of the rainfall wording.
Guidance suggest that a pair of maximum rain totals will occur
near and east of the center and near the coast to just inland
across SETX. The convection will then spread east again through
the day, much like today. This is expected to produce another 1 to
6 inches across the western parishes and another 3 to 10 inches
in Southeast Texas through early Friday. Isolated higher amounts
will be possible.
The storm totals so far across Jefferson County where most of the
highest precip has been are generally in the 4 to 6 inch range,
however the highest is near Hampshire-Fannet with 9.92".
Friday and into the weekend, rain chances will gradually decrease
as the remnants of Imelda exits and high pressure builds in. The
ridge is expected to remain in place through the coming week
keeping afternoon convection on the isolated side.
MARINE...Squally weather is expected across the coastal waters
through Friday as the remnants of Imelda gradually move north
across Southeast Texas. High pressure will build into the region
this weekend through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 87 69 89 / 30 40 10 20
LCH 75 87 74 88 / 30 50 10 30
LFT 74 87 72 90 / 20 50 10 30
BPT 77 86 76 85 / 30 50 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ027-030-041-073-
074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&Hazardous weather outlook, Sep 18, 3:55 PM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 355 PM CDT Wed Sep 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 192100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Heavy rain associated with the remnants of Imelda will remain possible through tonight across Southeast Texas and West Louisiana. Flash flooding will remain a concern. Isolated thunderstorms will be possible through tonight with gusty winds and frequent lightning the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and a few thunderstorms on Thursday. Heavy downpours, gusty winds and occasional cloud to ground lightning will be possible with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-192100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Numerous showers and a few thunderstorms. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and a few thunderstorms possible on Thursday. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 18, 10:35 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED MAJOR ROAD FLOODING AND
FLOODING IN SEVERAL HOMES.
&&
RMEGNIALocal storm report, Sep 18, 11:02 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX PUBLIC
REPORT OF FLOOD WATERS IN A HOME IN CALDWOOD NEIGHBORHOOD
IN BEAUMONT.
&&
RMEGNIALocal storm report, Sep 18, 11:03 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX BROADCAST MEDIA
REPORTS OF HOMES FLOODED IN AMELIA NEIGHBORHOOD IN
BEAUMONT.
&&
RMEGNIALocal storm report, Sep 18, 11:04 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1104 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD CHINA 30.05N 94.34W
09/18/2019 JEFFERSON TX BROADCAST MEDIA
BROADCAST MEDIA PARTNER RECEIVED REPORTS OF HOMES FLOODED
IN CHINA.
&&
RMEGNIALocal storm report, Sep 18, 11:05 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD FANNETT 29.93N 94.25W
09/18/2019 JEFFERSON TX BROADCAST MEDIA
BROADCAST MEDIA PARTNER RECEIVED REPORTS OF HOMES FLOODED
IN FANNETT
&&
RMEGNIALocal storm report, Sep 18, 11:43 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1143 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX PUBLIC
PUBLIC SENT PICTURES ON SOCIAL MEDIA OF MAJOR ROAD
FLOODING ON CROW ROAD IN BEAUMONT. THERE WAS ALSO A
MENTION OF WATER RESCUES IN THIS AREA.
&&
RMEGNIAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:12 PM CDT | Flash Flood Warning | LCH | Jefferson | 108 min |
| Sep 18, 8:44 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper | 2 hr |
| Sep 18, 8:49 PM CDT | River Flood Warning | LCH | Jefferson, Orange | 21 days |
| Sep 18, 8:54 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 111 min |
| Sep 18, 9:33 PM CDT | Special Weather Statement | LCH | Jefferson | 42 min |
| Sep 18, 10:05 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 115 min |
| Sep 18, 10:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 115 min |
| Sep 18, 10:30 PM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| Sep 18, 10:46 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 119 min |
| Sep 18, 10:56 PM CDT | Tornado Warning | LCH | Jefferson | 49 min |
| Sep 18, 11:42 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 18, 11:47 PM CDT | Tornado Warning | LCH | Jefferson | 43 min |
| Sep 19, 12:36 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 114 min |
| Sep 19, 12:51 AM CDT | Flash Flood Warning | LCH | Jefferson | 114 min |
| Sep 19, 1:22 AM CDT | Tornado Warning | LCH | Jefferson | 23 min |
| Sep 19, 1:47 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 19, 2:30 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Sep 19, 3:40 AM CDT | Tornado Warning | LCH | Orange | 20 min |
| Sep 19, 4:16 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Sep 19, 6:32 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Sep 19, 7:11 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 2 hr |
| Sep 19, 7:35 AM CDT | River Flood Warning | LCH | Newton, Orange | 4 days |
| Sep 19, 8:18 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 42 min |
| Sep 19, 8:21 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 7 hr |
| Sep 19, 9:02 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| Sep 19, 9:22 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 12 hr |
| Sep 19, 9:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.